Alert archive / New Mexico / Flash Flood Warnings in 2009

Flash Flood Warning 22, NWS Albuquerque, NM

August 11, 2009Harding County, Quay County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 11, 2009, 10:53 PM MDT for Harding County, Quay County, New Mexico. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2009, 10:53 PM MDT (04:53 UTC)
Expired
Aug 12, 2009, 12:45 AM MDT
In force
112 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Harding County, NM, Quay County, NM

The radar

The Cannon AFB radar (KFDX), 108 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2009-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2009-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
516 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
2152 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 120453
FFWABQ
NMC021-037-120645-
/O.NEW.KABQ.FF.W.0022.090812T0453Z-090812T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1053 PM MDT TUE AUG 11 2009

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  SOUTHEASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 1245 AM MDT

* AT 1046 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  VERY HEAVY RAIN FROM A NEARLY STATIONARY COMPLEX OF THUNDERSTORMS  
  OVER SOUTHEASTERN HARDING COUNTY. RAINFALL RATES OF 1 TO 2 INCHES  
  PER HOUR WITH LOCALIZED AMOUNTS UP TO 3 INCHES ARE OCCURRING OVER  
  A LARGE PORTION OF SOUTHERN HARDING AND NORTHERN QUAY COUNTY IN    
  RESPONSE TO MERGING THUNDERSTORM CELLS. THE HEAVY RAINFALL WILL    
  CAUSE EXCESSIVE RUNOFF INTO AREA CREEKS...STREAMS AND LOW WATER    
  CROSSINGS CAUSING FLOODING. AREAS MOST LIKELY TO BE AFFECTED       
  INCLUDE UTE CREEK...UTE LAKE STATE PARK...ARROYO DEL LA            
  CEJITA...HIGHWAY 39 AND 540. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALIZED AMOUNTS 
UP TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS 
IN A MATTER OF MINUTES. WATER IN ARROYOS MAY TRAVEL MANY MILES AND 
TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS.

&&

LAT...LON 3582 10356 3553 10323 3537 10349 3548 10357
      3562 10380

$$

KW
1 follow-up statement
000 
WGUS75 KABQ 120535
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1135 PM MDT TUE AUG 11 2009

NMC021-037-120645-
/O.CON.KABQ.FF.W.0022.000000T0000Z-090812T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDING-QUAY-
1135 PM MDT TUE AUG 11 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT FOR NORTH
CENTRAL QUAY AND SOUTHEASTERN HARDING COUNTIES...

AT 1129 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A COMPLEX OF THUNDERSTORMS PRODUCING MODERATE TO LOCALLY 
HEAVY RAINFALL OVER SOUTHEASTERN HARDING AND NORTHERN QUAY COUNTIES. THE 
STORM COMPLEX WAS MOVING SLOWLY EAST. RAINFALL AMOUNTS OF 1 TO 2 
INCHES HAVE OCCURRED WITH LOCALIZED AMOUNTS OF 3 TO 4 INCHES. THE 
SHOWER AND THUNDERSTORMS WILL GRADUALLY WEAKEN AND EXIT THE WARNED 
AREA BETWEEN MIDNIGHT AND 1 AM...HOWEVER EXCESSIVE RUNOFF INTO AREA 
CREEKS...STREAMS AND LOW WATER CROSSINGS IS STILL EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD
CROSSINGS EVEN HOURS LATER.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3582 10356 3553 10323 3537 10349 3548 10357
      3562 10380

$$

KW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:03 PM MDT, 7 hours 50 minutes earlier.

Area forecast discussion, Aug 11, 3:03 PM MDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 PM MDT TUE AUG 11 2009

.DISCUSSION...
20Z SURFACE ANALYSIS INDICATES A FRONTAL BOUNDARY DRAPED ALONG THE
EAST SLOPES OF THE CENTRAL MTN CHAIN...WITH DEWPOINT VALUES IN THE
50S TO THE EAST OF THE BNDRY AND GRADUALLY FALLING INTO THE TEENS
FARTHER WEST ALONG THE AZ STATE LINE. VIS SAT IMAGERY SHOWS STORMS
FIRING ALONG THE BOUNDARY AND EVEN A LITTLE MORE OVER THE GILA THAN
MONDAY. THE 600-350MB ACARS WIND PLOT INDICATES THE UPPER TROUGH
OVER THE GREAT LAKES REGION HAS PULLED EAST ALLOWING THE 596DM H5
DOME OF HIGH PRESSURE TO REBUILD OVER SOUTHERN NM. 150-200 PERCENT
OF NORMAL PWAT VALUES OVER THE BAJA/SONORA REGION ARE PULLING NORTH
INTO SOUTHERN AZ. 12Z NAM/GFS/ECMWF 700-500MB STREAMLINE ANALYSIS
ALONG WITH THE 12Z GFS BUFKIT PROFILE AT GALLUP SHOWS ATMOSPHERIC
FLOW WILL BECOME MORE SOUTHERLY AND NEAR SATURATED OVER WESTERN NM
THRU WEDNESDAY EVENING...THEN SPREAD EAST TOWARD THE CENTRAL VALLEYS
AS THE H5 DOME EVOLVES INTO A MORE ELONGATED RIDGE OVER EASTERN NM.
RAISED POPS TO SOLID CHANCE OVER MUCH OF THE WEST INTO THURSDAY EVE.

ENSEMBLE GUIDANCE INDICATES WITH LOW SPREAD AN UPPER WAVE WILL MOVE
SLOWLY EAST INTO THE NORTHERN ROCKIES FROM BRITISH COLUMBIA AND
ALLOW SOUTH TO SW FLOW TO INCREASE OVER THE SW CONUS AS THE RIDGE
EXPANDS EAST INTO TX. THIS WILL ADVECT ABUNDANT LOW LEVEL MOISTURE
INTO THE SOUTHWEST CONUS. NAM/GFS PWAT VALUES INDICATE 1-1.5 VALUES
CROSSING THE STATE FROM LATE THURS THROUGH EARLY SATURDAY. RAISED
POPS AGAIN TO SOLID CHANCE FOR MUCH OF THE REGION. THE WESTERN HALF
OF THE STATE HAS BEEN VERY DRY AND MODERATE SW FLOW SHOULD LIMIT THE
FLASH FLOOD THREAT. MODELS DO INDICATE A VORT MAX WILL ATTEMPT TO
SLIDE NE WITH THE MOIST PLUME FRIDAY WHICH MAY BE ENOUGH FOR AT
LEAST SOME MINOR FLOODING ACROSS CENTRAL NM.

EXTENDED GUIDANCE DOES INDICATE DRIER SW FLOW INCREASING OVER AT
LEAST THE WESTERN HALF LATE SATURDAY INTO SUNDAY. DIFFERENCES DO
ARISE INTO EARLY NEXT WEEK REGARDING THE STRENGTH OF AN UPPER
WEAKNESS ATTEMPTING TO PINCH OFF OVER THE DESERT SW AS THE MAIN
TROUGH AXIS SLIDES TO OUR NE. THE STRONGER ECMWF SOLUTION PULLS
MORE MOISTURE OUT OF OLD MEXICO AHEAD OF THE WEAKNESS...CONTINUING
ISOLD/SCT CHANCES OF PRECIP NEXT WEEK. GUYER

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE CENTRAL
MTN CHAIN THIS AFTERNOON AND MOVE EASTWARD ONTO THE PLAINS. A FEW
TSTMS MAY RESULT IN SFC WIND GUSTS TO 50KT AND LARGE HAIL. SITES
THAT MAY BE IMPACTED INCLUDE KTCC...KROW AND KLVS...BUT TIMING
REMAINS UNCERTAIN. THEREFORE... USE OF CB AND VCTS IN TAF INDICATES
THUNDERSTORMS IN GENERAL AREA BUT UNCERTAINTY IN COVERAGE OR TIMING
AT AIRPORT. MVFR CEILING AND VISIBILITIES ARE ALSO POSSIBLE WITH
TSTMS. TSTM COVERAGE IS EXPECTED TO DIMINISH AROUND 06Z. AREAS WEST
OF THE CENTRAL MTN CHAIN WILL REMAIN IN VFR CONDITIONS THROUGH THE
OVERNIGHT HOURS...THOUGH MID AND UPPER LEVEL CLOUD COVER WILL
INCREASE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 34

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS HAVE ERUPTED FROM THE SANDIA AND MANZANO
MOUNTAINS SOUTHWARD...AND TO A LESSER EXTENT...ACROSS THE SANGRE DE
CRISTO MOUNTAINS. THE ADDITIONAL THUNDERSTORM COVERAGE ACROSS
CENTRAL NM TODAY IS THANKS TO A FRONT THAT BROUGHT ADDED MOISTURE TO
THE AREA THIS MORNING. ADDITIONAL STORMS ARE EXPECTED ACROSS THE
PLAINS THIS EVENING...HOWEVER...WETTING RAIN FOOTPRINTS SHOULD BE
FAIRLY SMALL.  MEANWHILE...RELATIVE HUMIDITIES HAVE DROPPED BELOW 10
PERCENT ACROSS MUCH OF WESTERN NEW MEXICO. RELATIVE HUMIDITY
RECOVERY SHOULD BE SOMEWHAT BETTER TONIGHT THAN LAST NIGHT IN THESE
AREAS AS MOISTURE IS ADVECTED INTO THE AREA FROM EAST AND SOUTHEAST
WINDS THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN.

THE UPPER HIGH REMAINS OVER THE STATE ON WEDNESDAY...RESULTING IN
CONTINUED ABOVE NORMAL TEMPERATURES. DESPITE THE MOISTURE PUSH
OVERNIGHT...DAYTIME RELATIVE HUMIDITIES WILL STILL FALL BELOW 15
PERCENT ACROSS MUCH OF NORTHWEST NM WITH HIGH HAINES.  SHOWER AND
THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE ACROSS THE WEST
CENTRAL AND SOUTHWEST MTNS...WHILE SIMILAR COVERAGE IS EXPECTED
ACROSS THE EAST.

AS THE HIGH SHIFTS SOUTHEAST ON THURSDAY AND FRIDAY...LOOK FOR
WETTER CONDITIONS TO DEVELOP ACROSS THE STATE. SOUTHWEST FLOW ALOFT
WILL HELP TO TRANSPORT MOISTURE OVER NM...AND WETTING RAINS
ARE EXPECTED EACH DAY. ISOLATED ACTIVITY IS STILL EXPECTED ON
SATURDAY...BUT MUCH DRIER CONDITIONS ARE FORECAST FOR SUNDAY. 34

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  55  93  60  89 /   0   5  10  30
DULCE...........................  45  88  50  84 /   0  10  10  30
CUBA............................  50  90  53  86 /   5  20  20  30
GALLUP..........................  47  90  56  84 /   0  10  20  40
EL MORRO........................  47  86  52  81 /   5  20  20  40
GRANTS..........................  49  90  53  85 /   5  20  30  30
QUEMADO.........................  52  85  55  84 /  10  30  30  40
GLENWOOD........................  60  90  60  88 /  10  30  30  40
CHAMA...........................  46  82  47  79 /   5  20  10  30
LOS ALAMOS......................  62  84  59  79 /  10  20  20  30
PECOS...........................  55  85  55  80 /  20  30  30  30
CERRO/QUESTA....................  48  84  47  74 /  10  10  20  20
RED RIVER.......................  41  77  42  72 /  10  20  20  30
ANGEL FIRE......................  41  78  42  73 /  10  30  20  30
TAOS............................  50  87  49  81 /  10  20  20  40
ESPANOLA........................  52  91  55  88 /   5  10  20  20
SANTA FE........................  55  87  55  85 /  10  20  30  40
SANTA FE AIRPORT................  58  90  57  87 /  10  20  30  30
ALBUQUERQUE FOOTHILLS...........  65  89  65  86 /  10  20  30  30
ALBUQUERQUE HEIGHTS.............  68  91  67  88 /  10  20  30  30
ALBUQUERQUE VALLEY..............  67  92  66  89 /  10  20  30  20
ALBUQUERQUE WEST MESA...........  66  91  66  89 /  10  20  30  20
LOS LUNAS.......................  65  93  65  90 /  10  20  20  20
RIO RANCHO......................  65  91  65  89 /  10  20  30  30
SOCORRO.........................  65  92  65  90 /  10  20  20  20
SANDIA PARK/CEDAR CREST.........  52  81  51  81 /  20  30  30  40
MORIARTY/ESTANCIA...............  56  88  56  87 /  20  30  30  30
CLINES CORNERS..................  56  88  56  84 /  30  30  30  40
GRAN QUIVIRA....................  60  87  58  87 /  20  20  30  20
CARRIZOZO.......................  63  88  61  89 /  20  20  20  20
RUIDOSO.........................  56  80  54  79 /  30  20  20  30
CAPULIN.........................  56  84  53  85 /  30  20  20  20
RATON...........................  55  90  53  89 /  10  20  10  30
LAS VEGAS.......................  53  84  52  82 /  20  50  20  40
CLAYTON.........................  63  91  64  91 /  30  30  20  20
ROY.............................  60  87  60  87 /  30  30  20  20
CONCHAS.........................  63  93  63  93 /  30  20  30  20
SANTA ROSA......................  63  92  64  92 /  30  20  30  20
TUCUMCARI.......................  66  95  65  94 /  30  10  30  20
CLOVIS..........................  66  91  65  91 /  30  10  20  20
PORTALES........................  65  92  66  91 /  30  10  10  20
FORT SUMNER.....................  66  93  65  94 /  30  10  20  20
ROSWELL.........................  69  94  67  94 /  30  10  10  20
PICACHO.........................  60  88  62  89 /  30  10  10  20
ELK.............................  59  83  57  84 /  30  20  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GUYER/34
Hazardous weather outlook, Aug 11, 6:00 AM MDT, 16 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE AUG 11 2009

NMZ501>540-121200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT TUE AUG 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO
THE EVENING MAINLY EAST OF A RATON TO FORT SUMNER LINE. LARGE
HAIL...WIND GUSTS TO 60 OR 70 MPH WILL BE THE MAIN THREATS ALONG
WITH VERY HEAVY RAIN PRODUCING MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND
THURSDAY AFTERNOON AND EVENING FAVORING THE NORTHEAST HIGHLANDS AND
NORTHEAST AND EAST CENTRAL PLAINS. THE MAIN THREAT WITH THESE STORMS
WILL BE STRONG WIND GUSTS AND HAIL.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING EAST
OF A ROUGHLY RATON TO FORT SUMNER LINE.

43

In the hours before

Special weather statement, Aug 11, 6:51 PM MDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
651 PM MDT TUE AUG 11 2009

NMZ527-528-530-120145-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-UNION COUNTY-
651 PM MDT TUE AUG 11 2009

...STRONG THUNDERSTORM MOVING ACROSS EASTERN COLFAX COUNTY...

AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES SOUTHWEST OF CAPULIN.
MOVEMENT WAS SOUTHEAST AT 15 MPH.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

KW
Special weather statement, Aug 11, 6:54 PM MDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
654 PM MDT TUE AUG 11 2009

NMZ530-120130-
UNION COUNTY-
654 PM MDT TUE AUG 11 2009

...STRONG THUNDERSTORM MOVING OVER UNION COUNTY...

AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES SOUTH OF MOUNT DORA.
THIS STORM WAS NEARLY STATIONARY.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL UNION
COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

KW
Special weather statement, Aug 11, 7:32 PM MDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
732 PM MDT TUE AUG 11 2009

NMZ533-537-120215-
DE BACA COUNTY-GUADALUPE COUNTY-
732 PM MDT TUE AUG 11 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING OVER NORTHERN DE BACA AND
SOUTHERN GUADALUPE COUNTIES...

AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO
50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER JUST WEST OF SUMNER
LAKE. MOVEMENT WAS NORTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL DE
BACA COUNTY AND RURAL CENTRAL GUADALUPE COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

KW
Special weather statement, Aug 11, 8:34 PM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
834 PM MDT TUE AUG 11 2009

NMZ530-531-120315-
HARDING COUNTY-UNION COUNTY-
834 PM MDT TUE AUG 11 2009

...STRONG THUNDERSTORM MOVING OVER SOUTHERN UNION AND NORTHERN
HARDING COUNTIES...

AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES EAST OF GLADSTONE.
MOVEMENT WAS SOUTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE YATES.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

KW
Special weather statement, Aug 11, 9:20 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
920 PM MDT TUE AUG 11 2009

NMZ530-531-120400-
HARDING COUNTY-UNION COUNTY-
920 PM MDT TUE AUG 11 2009

...STRONG THUNDERSTORM MOVING OVER SOUTHERN UNION AND NORTHERN
HARDING COUNTIES...

AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES NORTHEAST OF BUEYEROS.
MOVEMENT WAS SOUTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHERN UNION
COUNTY AND RURAL EAST CENTRAL HARDING COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

KW
Local storm report, Aug 11, 9:50 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
950 PM MDT TUE AUG 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     1 S MAXWELL             36.53N 104.54W
08/11/2009  E60.00 MPH       COLFAX             NM   PUBLIC

0920 PM     HAIL             1 S MAXWELL             36.53N 104.54W
08/11/2009  E1.00 INCH       COLFAX             NM   PUBLIC

&&

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:10 PM MDTAreal Flood AdvisoryABQColfax, Union110 min
Aug 11, 7:13 PM MDTSevere Thunderstorm WarningABQColfax, Union62 min
Aug 11, 7:16 PM MDTSevere Thunderstorm WarningABQColfax59 min
Aug 11, 7:20 PM MDTSevere Thunderstorm WarningABQUnion28 min
Aug 11, 7:33 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln117 min
Aug 11, 7:37 PM MDTSevere Thunderstorm WarningABQUnion38 min
Aug 11, 8:14 PM MDTSevere Thunderstorm WarningABQColfax46 min
Aug 11, 8:25 PM MDTAreal Flood AdvisoryABQColfax, Harding, Union2 hr
Aug 11, 8:59 PM MDTSevere Thunderstorm WarningABQColfax61 min
Aug 11, 9:45 PM MDTSevere Thunderstorm WarningABQHarding, Quay, Union60 min
Aug 11, 9:46 PM MDTSevere Thunderstorm WarningABQQuay, San Miguel29 min
Aug 11, 9:57 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Mora63 min
Aug 11, 10:10 PM MDTAreal Flood AdvisoryABQGuadalupe, Harding, Quay, San Miguel, Union3 hr
Aug 11, 10:10 PM MDTSevere Thunderstorm WarningABQHarding, Quay50 min
Aug 11, 10:33 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, San Miguel3 hr
Aug 11, 10:42 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Mora31 min
Aug 12, 12:49 AM MDTFlash Flood WarningABQHarding, Quay, San Miguel116 min
Aug 12, 2:33 AM MDTAreal Flood AdvisoryABQCurry, Quay117 min
Aug 12, 2:14 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel46 min
Aug 12, 2:39 PM MDTAreal Flood AdvisoryABQCatron111 min
Aug 12, 2:59 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel, Torrance61 min

Nearby

Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.